Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 2, 2007, 9:28 PM CDT for Ida County, Woodbury County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 2, 2007, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 139 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 9:35 PM CDT | HAIL 0.75 | 3 Sw Correctionville, IA | PEA TO PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 030229 SVRFSD IAC093-193-030300- /O.NEW.KFSD.SV.W.0012.070403T0228Z-070403T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 928 PM CDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN IDA COUNTY IN NORTHWEST IOWA EAST CENTRAL WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 1000 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CORRECTIONVILLE...OR ABOUT 18 MILES NORTHWEST OF IDA GROVE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUSHING AROUND 935 PM CDT... HOLSTEIN AROUND 955 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4247 9594 4237 9587 4246 9539 4256 9541 $$ SCHUMACHER
2 follow-up statements
000
WWUS53 KFSD 030244
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT MON APR 2 2007
IAC093-193-030300-
/O.CON.KFSD.SV.W.0012.000000T0000Z-070403T0300Z/
WOODBURY IA-IDA IA-
942 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN IDA AND EAST CENTRAL WOODBURY COUNTIES...
AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 3 MILES NORTHWEST OF CUSHING...OR ABOUT 17
MILES NORTHWEST OF IDA GROVE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL IDA AND WOODBURY
COUNTIES NORTH OF HIGHWAY 20 THROUGH 10 PM CDT.
HAIL UP TO PENNY SIZE HAS BEEN REPORTED 3 MILES SOUTHWEST OF
CORRECTIONVILLE AT 935 PM CDT. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR NORTHWEST IOWA.
LAT...LON 4248 9591 4237 9587 4246 9539 4256 9541
4256 9574
$$
SCHUMACHER000
WWUS53 KFSD 030304
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT MON APR 2 2007
IAC093-193-030313-
/O.EXP.KFSD.SV.W.0012.000000T0000Z-070403T0300Z/
WOODBURY IA-IDA IA-
1003 PM CDT MON APR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IDA EXPIRED AT 1000
PM CDT...
THE STORM IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR EASTERN WOODBURY COUNTY UNTIL 1030 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR NORTHWEST IOWA.
LAT...LON 4248 9591 4237 9587 4246 9539 4256 9541
4256 9574
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:20 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 2, 3:20 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON APR 2 2007 .DISCUSSION... LOW PRES STILL GETTING ITS ACT TOGETHER FM SERN WY TO ERN COLO LATE THIS AFTN...IN REPONSE TO STG UPR WAVE STILL BACK IN NRN RCKYS. MODELS TRENDING SLOWER MOVG THIS OUT TO THE EAST...GIVING TIME FOR LOW LVL SLY FLOW IN SRN AND CNTRL PLAINS TO BRING BACK BTR MOISTURE OVER ELEVATED LIFTING BOUNDARY IN SRN CWA THIS EVE. GFS BTR AND MORE CONSISTENT BRINGING SHWRS/TSTMS DVLPG ENEWD OVR CWA THIS EVE...WITH BEST CHC TSTMS WITH SOME HAIL IN SERN THIRD OF CWA NEAR BEST LIFT AND MOISTURE CONVERGENCE. EVAP COOLING MAY BECOME AN ISSUE IN NRN CWA IN ADDITION TO COLDER AIR MOVG SEWD INTO CWA AFT MIDN BEHIND DVLPG LOW PRES MOVG ACROSS IOWA. THUS WILL KEEP THE OCNL -RA CHGG TO -SN ACRS OUR NORTH LATE TNGT...CONTG INTO MAINLY NERN CWA TUE MRNG. STILL EXPCT MOSTLY ARND AN INCH SNOWFALL...BUT LATER SHIFTS WILL HAVE TO MONITOR AS UPR LOW MAY COLLAPSE SEWD A LIT MORE THAN MODELS. STG COLD ADVECTION AND PRETTY GOOD HOOKUP EXPCD BY LATE MRNG TUE... BUT PROBABLY JUST SHORT OF WIND ADVY CRITERIA AS FCST 850 WINDS ONLY ABOUT 30 TO 35 KTS. LATER PERIODS PRETTY MUCH STATUS QUO... BUT THERE ARE SIGNS OF SOME MODERATION BY THU AS HEIGHTS RISE AND MAIN NLY FLOW OF COLD AIR IS MORE EAST OF OUR AREA. DID EXPAND CHCS -SN/-RA FM WRN CWA TO ALG MO VLY FOR THU AFTN AND EVE WITH RETURN MID LVL ISENTROPIC LIFT SHOWN ON MOST MODELS. NRLY FLOW THROUGH THE EXTENDED FORECAST PERIOD WILL BRING DRY AND COOL WEATHER TO THE REGION. BEST CHANCES FOR PRECIPITATION WILL BE INTO SOUTHCENTRAL SD ALONG QUASI STATIONARY MIDLEVEL BNDRY...WHICH WILL BE IN PLACE THROUGH THE WEEKEND. WILL LIKELY BE A FEW WEAKER S/WVS THAT WILL INTERACT WITH THE BNDRY...WHICH WILL LIKELY PRODUCE SOME MEASURABLE LIGHT SNOW. TIMING AND PLACEMENT ARE IN QUESTION...BUT LATEST MODEL SOLUTIONS SUGGEST LIGHT SNOW ACCUMULATIONS WOULD REMAIN WEST OF THE FSD CWA. OTHERWISE NOTHING MORE THAN A FEW FLURRIES OR SPRINKLES ARE EXPECTED ACROSS THE REMAINDER OF THE AREA. THE CURRENT HIGH PLANETARY WAVE NUMBER WILL PHASE INTO A LOW NUMBER LONG WAVE LENGTH PATTERN THE NEXT FEW DAYS. TROUGH WILL DIG SOUTH THROUGH THE WEEK...WITH HIGH AMPLITUDE RIDGE BUILDING OVER THE WRN CONUS. THIS BLOCKING PATTERN WILL BE SLOW MOVING AND YIELD LITTLE IN THE WAY OF AIR MASS CHANGES INTO EARLY NEXT WEEK. RIDGE SHOULD SLOWLY BUILD EAST BEGINNING NEXT WEEK...BRINGING MORE SEASONABLE AIR INTO THE REGION BY MIDWEEK. TEMPERATURES MAY POSSIBLY BE BACK TO ABOVE NORMAL BY LATE NEXT WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && RYRHOLM/LIEBL
Hazardous weather outlook, Apr 2, 11:44 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON APR 02 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON APR 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE MISSOURI RIVER BY LATE AFTERNOON. COVERAGE OF THUNDERSTORMS IS EXPECTED TO INCREASE FROM EXTREME NORTHEAST NEBRASKA INTO NORTHWEST IOWA THROUGH THE EVENING...ESPECIALLY SOUTH HIGHWAY 18. DUE TO THE ELEVATED NATURE TO THE STORMS...LARGE HAIL UP TO THE QUARTER SIZE IS THE PRIMARY THREAT...WITH LARGE HAIL MOST LIKELY TO OCCUR AFTER 8 PM. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...BUT SEVERE WEATHER IS NOT EXPECTED. FLOODING... RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE MANY RIVERS TO RISE OR REMAIN ABOVE FLOOD STAGE IN THE NEXT COUPLE OF DAYS...AND REACH MINOR TO MODERATE FLOOD CRESTS LATER IN THE WEEK. RIVERS EXPECTED TO FLOOD INCLUDE THE JAMES...VERMILLION...LITTLE VERMILLION...BIG SIOUX...LITTLE SIOUX...AND OCHEYEDAN. WINTER WEATHER... RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW AFTER MIDNIGHT TONIGHT. ONLY LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED BEFORE SNOW TAPERS OFF MIDDAY TUESDAY...MAINLY IN AREAS ALONG AND NORTH OF HIGHWAY 14. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM SOUTH OF A LINE FROM VERMILLION SOUTH DAKOTA...TO ORANGE CITY AND SPENCER IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:01 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 29 min |
| Apr 2, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 28 min |
| Apr 3, 10:05 AM CDT | Wind Advisory | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.